Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 74, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 21, 2013, 4:09 PM CST for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 4:09 PM CST (22:09 UTC)
- Expired
- Dec 21, 2013, 4:45 PM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 196 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 4:12 PM CST | TSTM WND DMG | 4 Nw Beekman, LA | TREE DOWNED ON HIGHWAY 139. |
| Dec 21, 4:14 PM CST | TSTM WND DMG | 7 Sse Crossett, AR | TREES DOWN IN THE AREA OF CO RD 229 AND HWY 133. |
| Dec 21, 4:19 PM CST | TSTM WND DMG | 4 Wsw Berlin, AR | MULTIPLE TREES DOWN...SOME SNAPPED ALONG WITH A FEW POWER LINES DOWN. THIS WAS NEAR CO RD 4 JUST WEST OF HWY 425. POSSIBLE TORNADO. A FEW ADDITIONAL TREES WERE DOWN TO THE NE OF THAT LOCATION ALONG BERLIN RD. |
| Dec 21, 4:42 PM CST | TSTM WND DMG | Portland, AR | A FEW POWER LINES DOWN. |
| Dec 21, 4:43 PM CST | TSTM WND DMG | 5 N Montrose, AR | LARGE TREE WAS BLOWN DOWN ON A HOUSE ALONG HWY 165 IN THE BOYDELL COMMUNITY. |
| Dec 21, 4:45 PM CST | TSTM WND DMG | 2 N Montrose, AR | POWERLINES DOWN ALONG HWY 165. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 21, 9:46 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WFUS54 KJAN 212209
TORJAN
ARC003-LAC067-212245-
/O.NEW.KJAN.TO.W.0074.131221T2209Z-131221T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
NORTHWESTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
* UNTIL 445 PM CST
* AT 406 PM CST...A TORNADO WAS INDICATED 9 MILES WEST OF BEEKMAN...
AND MOVING NORTHEAST AT 70 MPH.
HAZARD...TORNADO.
* THIS DANGEROUS STORM WILL BE NEAR...
BERLIN AROUND 425 PM CST.
HAMBURG AROUND 430 PM CST.
SNYDER AROUND 435 PM CST.
MONTROSE AND PORTLAND AROUND 440 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE TO A BASEMENT OR AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
LAT...LON 3301 9208 3340 9161 3339 9146 3304 9146
3281 9206 3285 9207 3287 9209
TIME...MOT...LOC 2209Z 227DEG 59KT 3295 9199
$$
BYB2 follow-up statements
280
WWUS54 KJAN 212222
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CST SAT DEC 21 2013
LAC067-212231-
/O.CAN.KJAN.TO.W.0074.000000T0000Z-131221T2245Z/
MOREHOUSE LA-
422 PM CST SAT DEC 21 2013
...THE TORNADO WARNING FOR NORTHWESTERN MOREHOUSE PARISH IS
CANCELLED...
THE TORNADIC THREAT HAS MOVED OUT OF THE WARNED AREA. HOWEVER...A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA DUE TO
THE POTENTIAL FOR WINDS GUSTS UP TO 70 WITH ONGOING THUNDERSTORM
ACTIVITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
LAT...LON 3340 9161 3339 9146 3312 9146 3304 9164
3300 9180 3301 9193 3310 9197
TIME...MOT...LOC 2221Z 227DEG 59KT 3308 9182
$$
ARC003-212245-
/O.CON.KJAN.TO.W.0074.000000T0000Z-131221T2245Z/
ASHLEY AR-
422 PM CST SAT DEC 21 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR ASHLEY COUNTY UNTIL 445 PM
CST...
AT 417 PM CST...A TORNADO WAS INDICATED 7 MILES SOUTHWEST OF
BERLIN...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...TORNADO.
THIS DANGEROUS STORM WILL BE NEAR...
HAMBURG AROUND 430 PM CST.
SNYDER AROUND 435 PM CST.
MONTROSE AND PORTLAND AROUND 440 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE TO A BASEMENT OR AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
LAT...LON 3340 9161 3339 9146 3312 9146 3304 9164
3300 9180 3301 9193 3310 9197
TIME...MOT...LOC 2221Z 227DEG 59KT 3308 9182
$$
BYB831
WWUS54 KJAN 212245 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CST SAT DEC 21 2013
ARC003-212255-
/O.EXP.KJAN.TO.W.0074.000000T0000Z-131221T2245Z/
ASHLEY AR-
445 PM CST SAT DEC 21 2013
...THE TORNADO WARNING FOR ASHLEY COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
LAT...LON 3340 9161 3339 9146 3312 9146 3304 9164
3300 9180 3301 9193 3310 9197
TIME...MOT...LOC 2222Z 227DEG 59KT 3309 9180
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 21, 11:17 AM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Dec 21, 11:17 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CST SAT DEC 21 2013
...SEVERE WEATHER STILL EXPECTED THIS AFTERNOON AND TONIGHT...
.UPDATE...WARM...MUGGY AND WINDY CONDITIONS ARE PRESENT ACROSS THE
ARKLAMISS THIS MORNING AHEAD OF AN APPROACHING POTENT STORM SYSTEM
AND COLD FRONT. THE FIRST TORNADO WATCH OF THE DAY HAS BEEN ISSUED
FOR OUR COUNTIES AND PARISHES WEST OF THE MISSISSIPPI RIVER THROUGH
6PM. 12Z KJAN SOUNDING SHOWS A CAP ACROSS THE AREA THIS MORNING AND
THIS SHOULD LIMIT CONVECTION UNTIL LATER TODAY AS FORCING INCREASES
WITH APPROACH OF THE NEGATIVELY TILTED UPPER TROUGH...DEEPENING SFC
LOW MOVING NORTHEAST ACROSS ARKANSAS AND ATTENDANT COLD FRONT. THE
REGION REMAINS UNDER HIGHER HEIGHTS AND UNDER THE INFLUENCE OF THE
WESTERN SIDE OF UPPER RIDGING AND THIS WILL ALSO LIMIT HOW MUCH CAN
DEVELOP TODAY AS WELL. WE ARE SENDING UP AN 18Z BALLOON AND THIS
SHOULD GIVE US A LITTLE MORE INDICATION AS TO HOW THE ATMOSPHERE IS
BEHAVING.
THROUGH THE EARLY PORTIONS OF THE DAY...WE COULD SEE SOME WARM
ADVECTIVE SHOWERS DEVELOP AND MOVE THROUGH THE REGION BUT THE MAIN
ACTIVITY SHOULD WAIT UNTIL LATER THIS AFTERNOON INTO TONIGHT. AS THE
UPPER TROUGH SWINGS CLOSER TO THE REGION...HEIGHTS WILL LOWER AND
BETTER FORCING WILL OVERSPREAD THE REGION...WEAKENING THE CAP OVER
THE AREA. THERE REMAINS PLENTY OF SPEED WIND SHEAR IN THE ATMOSPHERE
AS MORNING SOUNDING SHOWS 15-20KTS AT THE SFC...QUICKLY INCREASING TO
50-60KTS AROUND 850MB. SPC MESOANALYSIS INDICATES 40KTS AT 0-1KM AND
AROUND 50KTS AT 0-6KM. DIRECTIONAL SHEAR IS LIMITED RIGHT NOW GIVEN
THE INFLUENCE OF THE RIDGE BUT THIS SHOULD CHANGE AS THIS INFLUENCE
IS WEAKENED LATER TODAY. PREVIOUS THINKING STILL REMAINS GENERALLY
THE SAME WITH LINE OF STORMS/QLCS MOVING THROUGH THE REGION THIS
AFTERNOON INTO TONIGHT BRINGING POTENTIAL FOR SEVERE STORMS INCLUDING
DAMAGING WINDS UP TO 70MPH AND TORNADOES. HAVE UPDATED GRAPHICS FOR
BETTER TIMING AS MODELS...INCLUDING MOST HI-RES VERSIONS...SEEM TO
HAVE SLOWED DOWN A TAD.
HAVE UPDATED RISK GRAPHIC TO INCLUDE ALL AREAS WITH POTENTIAL
FOR TORNADOES AND 70MPH WINDS AS SOME HI-RES DEPICTIONS AND THE GFS
ACTUALLY SHOW A DECENT PUNCH OF DRIER AIR MOVING IN BEHIND THE
SYSTEM...WHICH COULD GIVE A BETTER RISK FOR HIGHER WINDS IN THE
EAST/SOUTHEAST AREAS THAN PREVIOUSLY ANTICIPATED. LOCALLY HEAVY
RAINFALL CONTINUES POSSIBLE WITH 1-2 INCHES ACROSS THE AREA.
OUTSIDE OF THE SEVERE POTENTIAL...WARM CONDITIONS WILL OCCUR ON THIS
FIRST DAY OF WINTER. HIGHS WILL EASILY REACH INTO THE UPPER 70S AND
SOME LOWER 80S POSSIBLE. THIS MAY LEAD TO A RECORD HIGH FOR
HATTIESBURG TODAY. HAVE GONE AHEAD AND RAISED HIGHS FOR SOME
LOCATIONS THIS MORNING AND WITH ANY ADDITIONAL SUN...HIGHS MAY EVEN
REACH HIGHER. WITH SO MUCH WIND AVAILABLE RIGHT OFF THE DECK...GOOD
MIXING WILL OCCUR AND THE WIND ADVISORY REMAINS IN EFFECT FOR ALL
LOCATIONS THROUGH 9PM TONIGHT. /28/
&&
.AVIATION...UNSEASONABLY MOIST AND STRONG SOUTHERLY FLOW WILL MAINTAIN
MVFR CATEGORY CIGS ACROSS THE FORECAST AREA TODAY. A SQUALL LINE...
ACCOMPANIED BY IFR/LIFR CIGS/VSBYS...IS EXPECTED TO DEVELOP OVER
WESTERN PORTIONS OF THE AREA THIS AFTERNOON...AND THEN MOVE EAST
ACROSS THE ENTIRE AREA TONIGHT. A BRIEF PERIOD OF VFR CATEGORY
WEATHER SHOULD FOLLOW THE SQUALL LINE SUNDAY BEFORE LOWER CIGS
DEVELOP IN STRONG COLD ADVECTION LATER SUNDAY INTO SUNDAY NIGHT. /EC/
&&
.PREV DISCUSSION... /ISSUED 320 AM CST SAT DEC 21 2013/
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE PRIMARY CONCERNS WILL
BE ON THE SEVERE WEATHER RISK THAT WILL INCREASE THIS AFTERNOON
THROUGH EARLY SUNDAY MORNING ACROSS THE REGION AS A POTENT SYSTEM
IMPACTS THE REGION. MAIN HAZARDS WITH THIS SYSTEM WILL BE STRAIGHT
LINE WINDS UP TO 70 MPH AND TORNADOES. IT IS POSSIBLE THAT SOME
TORNADOES COULD BE STRONG.
LATEST SATELLITE IMAGERY SHOWED OUR EJECTING CLOSED LOW ON THE BASE OF A BROAD
ROCKIES UPPER TROUGH SPINNING EASTWARD ACROSS NEW MEXICO INTO THE SOUTHERN
PLAINS. ROBUST PACIFIC MOISTURE WAS PUSHING NORTHEAST ACROSS THE REGION WITH
PWATS AROUND 1.5 INCHES. TO THE WEST A COLD FRONT WAS SLOWLY MOVING ACROSS THE
SOUTHERN PLAINS TOWARD THE REGION. AREA RADARS WERE PICKING UP SHOWERS AND
SOME THUNDERSTORMS MOVING NORTHEAST OVER THE ARKLATEX INTO THE MIDSOUTH REGION.
MORNING TEMPS WERE MAINLY BE IN THE 60S DUE TO ELEVATED WINDS AND A MOIST
ATMOSPHERE.
FOR TODAY AND TONIGHT... THE CLOSED LOW MOVING INTO THE SOUTHERN PLAINS WILL
OPEN UP AND BECOME NEGATIVELY TILTED THROUGH THE DAY INTO TONIGHT ACROSS THE
SOUTHERN PLAINS. THE SURFACE WAVE ALONG THE COLD FRONT WILL DEEPEN SOME
WITH THE HEIGHT FALLS AND WILL ACT TO TIGHTEN THE PRESSURE GRADIENT THROUGH THE
ATMOSPHERIC COLUMN THROUGH THE DAY. GRADIENT SURFACE WINDS AHEAD OF THE SYSTEM
WILL BE 25-35 MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE IN THE DELTA. BY THIS
AFTERNOON...SEVERE WEATHER PARAMETERS APPEAR QUITE SUBSTANTIAL THAT COULD
SUPPORT SEVERE HAZARDS...ESPECIALLY IN WESTERN AREAS ALONG THE MS RIVER. STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...SOME POSSIBLY STRONG.
GIVEN STRONG LOW-LVL FLOW...STORMS WILL TEND TO MERGE AND GROW UPSCALE INTO A
BROKEN QLCS AS THE ENTIRE SYSTEM PROGRESSES EAST. WHILE A MAJORITY OF STORMS
WILL BE MOVING QUICKLY TO THE NE WITHIN THE LINE...ANY BOWING SEGMENT WITH A
GREATER EASTERLY COMPONENT WILL HAVE THE POSSIBILITY OF PRODUCING AN EMBEDDED
TORNADO. ALSO EXPECT SOME DISCRETE SUPERCELLS TO DEVELOP AHEAD OF THE LINE
DURING THE AFTERNOON HOURS...WHICH WAS SHOWN BY LOCAL AND NATIONAL WRF MODELS.
THE NATIONAL WRF MODELS ALSO SHOWS A SECONDARY LINE MOVING ACROSS THE SOUTH
HALF WHICH WILL MERGE WITH THE FIRST LINE DURING THE NIGHT. SO WITH THIS IN
MIND WILL KEEP THE SAME TIMING GRAPHICAST FROM EARLY AFTERNOON NORTHWEST TO
AFTER MIDNIGHT SOUTHEAST.
THE STRONG AND SEVERE LINE SHOULD CLEAR THE AL/MS BORDER BY EARLY SUNDAY
MORNING WITH CLOUDS AND SOME LIGHT SHOWERS HANGING ON THROUGH THE DAY BEFORE
CLEARING IN THE SOUTHEAST LATE SUNDAY NIGHT.
AS FAR AS TEMPS ARE CONCERN THE MAV AND GMOS LOOKED TOO WARM FOR TODAY WITH THE
CLOUDS AROUND AND THE NAM WAS TOO COOL. SO DID A BLEND OF MAV AND NAM...WHICH
MADE HIGHS FROM THE MIDDLE TO UPPER 70S...WHICH IS AROUND RECORD HIGHS FOR THIS
TIME OF YEAR. FOR TONIGHT WENT CLOSE TO MAV GUIDANCE WITH LOWS FROM THE
LOWER 50S NORTHWEST TO THE LOWER 60S SOUTHEAST. FOR SUNDAY WENT CLOSE TO
GMOS GUIDANCE WITH HIGHS FROM THE LOWER 60S NORTHWEST TO THE LOWER 70S
SOUTHEAST. FOR SUNDAY NIGHT WENT CLOSE TO GMOS WITH LOWS FROM THE LOWER
30S NORTHWEST TO THE MIDDLE 40S SOUTHEAST.
AS FAR AS POPS ARE CONCERN KEPT THE SAME HIGH POPS FROM THE AFTERNOON PACKAGE...
SINCE GUIDANCE POPS LOOKED A LITTLE LOW. KEPT HIGH CATEGORICAL POPS FOR TONIGHT
WITH THE FRONTAL PASSAGE. FOR SUNDAY WENT CLOSE TO MAV POPS. ON SUNDAY NIGHT
GUIDANCE TRIES TO BRING IN SOME RATHER HIGH POPS FOR PATCHY LIGHT RAIN...OPTED
TO GO WITH LOWER POPS IN THE SOUTHEAST./17/
LONG TERM...LOOKS LIKE IT WILL BE A RELATIVELY QUIET AND COOL LONG
TERM FOR THE ARKLAMISS. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD
ACROSS THE AREA ON MONDAY FROM A 1039 HIGH OVER THE MIDWEST. MONDAY
WILL BE COOL AND BREEZY WITH HIGHS RANGING FROM THE MID 40S IN THE
NORTH TO MID 50S IN THE SOUTH. LITTLE WILL CHANGE THROUGH MID WEEK
AS THE SURFACE HIGH SHIFTS INTO THE OHIO VALLEY AND HIGH PRESSURE
RIDGING WITH MAINLY CLEAR SKIES PREVAILS. THE SURFACE FLOW WILL
BECOME MORE EASTERLY AND EVENTUALLY SOUTHEASTERLY ON CHRISTMAS DAY
WITH SLIGHTLY WARMER TEMPERATURES MAINLY IN THE MID/UPPER 50S.
THE GFS/ECMWF DIFFER ON THE TIMING OF A COLD FRONT MOVING ACROSS THE
AREA ON THURSDAY WITH THE ECMWF FASTER THAN THE GFS. WITH LIMITED
MOISTURE TO WORK WITH IT LOOKS LIKE AN INCREASE CHANCE FOR LIGHT
RAINSHOWERS WITH THE BOUNDARY LATE WEDNESDAY AND THURSDAY. THE ECMWF
IS ALSO MUCH COOLER THAN THE GFS LATE IN THE WEEK INTO THE WEEKEND.
WILL GO WITH THE COOLER ECMWF AND CUT TEMPS BELOW GUIDANCE THU-SAT.
OTHER THAN THE CUTS LATER IN THE PERIOD...STUCK PRETTY CLOSE TO
GUIDANCE TEMPS MON-WED./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 57 73 39 / 76 100 20 14
MERIDIAN 80 60 73 42 / 50 100 41 20
VICKSBURG 79 53 69 38 / 99 100 15 13
HATTIESBURG 83 64 74 46 / 40 100 43 25
NATCHEZ 79 56 69 39 / 98 100 16 13
GREENVILLE 78 51 64 35 / 100 100 14 11
GREENWOOD 78 55 67 35 / 93 100 15 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.
&&
28/EC/17Hazardous weather outlook, Dec 21, 2:38 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CST SAT DEC 21 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-222045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 238 PM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST PORTIONS OF MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER CAN BE EXPECTED THROUGH EARLY EVENING AS A POTENT WEATHER DISTURBANCE MOVES ACROSS THE REGION. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS OF 60 TO 70 MPH AND TORNADOES. THE POSSIBILITY OF A COUPLE OF STRONG TORNADOES EXISTS...ESPECIALLY ACROSS THE ARKLAMISS DELTA. LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES WILL ALSO BE POSSIBLE AS THUNDERSTORMS MOVE THROUGH THE AREA. WINDY CONDITIONS WITH SUSTAINED SOUTHERLY WINDS OF NEAR 25 MPH AND GUSTS TO 40 MPH WILL CONTINUE INTO THE EARLY EVENING. A WIND ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY EVENING. MSZ028>033-037>039-043>045-048>051-053>056-059>064-222045- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS- 238 PM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND SOUTHEAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE EXPECTED THIS EVENING AS A SQUALL LINE MOVES ACROSS THE AREA. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS OF 60 TO 70 MPH. A FEW TORNADOES ARE POSSIBLE AS WELL. LOCALLY HEAVY DOWNPOURS PRODUCING A QUICK 1 TO 2 INCHES OF RAIN ARE ALSO POSSIBLE. WINDY CONDITIONS WITH SUSTAINED SOUTHERLY WINDS OF NEAR 25 MPH AND GUSTS TO 40 MPH WILL CONTINUE INTO THE EVENING. A WIND ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING. MSZ046-052-057-058-065-066-072>074-222045- KEMPER-LAUDERDALE-JASPER-CLARKE-COVINGTON-JONES-MARION-LAMAR- FORREST- 238 PM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND SOUTHEAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE EXPECTED LATE TONIGHT AS A SQUALL LINE MOVES ACROSS THE AREA. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS OF 60 TO 70 MPH. A FEW TORNADOES ARE POSSIBLE AS WELL. LOCALLY HEAVY DOWNPOURS PRODUCING A QUICK 1 TO 2 INCHES OF RAIN ARE ALSO POSSIBLE. STORMS WILL MOVE EAST OF THE AREA BEFORE SUNRISE. WINDY CONDITIONS WITH SUSTAINED SOUTHERLY WINDS OF NEAR 25 MPH AND GUSTS TO 40 MPH WILL CONTINUE INTO THE EVENING. A WIND ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED LATE TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, Dec 21, 11:08 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM NON-TSTM WND DMG LAUREL 31.69N 89.14W
12/21/2013 JONES MS EMERGENCY MNGR
COUPLE TREES DOWN...ONE TREE FELL ON A POWER LINE
CATCHING THE TREE ON FIRE
&&
BKLocal storm report, Dec 21, 1:19 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TORNADO 2 WNW REGANTON 32.16N 90.79W
12/20/2013 F0 WARREN MS NWS STORM SURVEY
THIS BRIEF TORNADO TOUCHED DOWN ALONG THE BIG BLACK RIVER
AND CROSSED FISHER FERRY RD. ROUGHLY 5 TO 8 TREES HAD
VERY LARGE LIMBS OR PART OF THE TRUNK BROKEN OFF. THERE
WAS ALSO LIMB DEBRIS SCATTERED ACROSS THE ROADWAY. PATH
LENGTH 0.6 MI...WIDTH 50 YDS...MAX WIND 70 MPH.
0456 PM TORNADO 2 S NEWMAN 32.21N 90.70W
12/20/2013 F0 HINDS MS NWS STORM SURVEY
NWS STORM SURVEY FOUND A BRIEF TORNADO TOUCHDOWN ALONG
CHARLIE BROWN RD. ONE TREE WAS DOWN ACROSS THE RD ALONG
WITH SEVERAL LIMBS AND TREE DEBRIS SCATTERED IN THAT SAME
AREA. MAX WIND WAS 65 MPH...WIDTH 30 YDS.
&&
CMELocal storm report, Dec 21, 3:09 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM NON-TSTM WND DMG QUITMAN 32.04N 88.72W
12/21/2013 CLARKE MS EMERGENCY MNGR
SEVERAL TREES DOWN IN CLARKE COUNTY. ESTIMATED WIND GUSTS
UP TO 45MPH.
&&
DCOXLocal storm report, Dec 21, 3:24 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM NON-TSTM WND GST GREENWOOD 33.52N 90.19W
12/21/2013 M50.00 MPH LEFLORE MS ASOS
50MPH WIND GUST OCCURRED AT GREENVILLE AIRPORT.
&&
DCOXLocal storm report, Dec 21, 3:24 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM NON-TSTM WND GST GREENWOOD 33.52N 90.19W
12/21/2013 M50.00 MPH LEFLORE MS ASOS
50MPH WIND GUST OCCURRED AT GREENWOOD AIRPORT.
&&
DCOXLocal storm report, Dec 21, 3:26 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM NON-TSTM WND GST MERIDIAN 32.38N 88.71W
12/21/2013 M46 MPH LAUDERDALE MS ASOS
46MPH WIND GUST RECORDED AT MERIDIAN AIRPORT.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 80 min |
| Dec 21, 4:11 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Richland | 49 min |
| Dec 21, 4:42 PM CST | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 63 min |
| Dec 21, 4:58 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 62 min |
| Dec 21, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 61 min |
| Dec 21, 5:17 PM CST | Tornado Warning | JAN | East Carroll | 43 min |
| Dec 21, 4:13 PM CST | Tornado Warning | JAN | Ashley | 32 min |
| Dec 21, 4:38 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 52 min |
| Dec 21, 4:48 PM CST | Tornado Warning | JAN | Chicot | 27 min |
| Dec 21, 5:06 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 39 min |
Nearby
Tornado Warnings in Louisiana, 2013Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.